What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 22, 1:13 PM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 22, 1:13 PM EST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
213 PM EDT Mon Jun 22 2020
.DISCUSSION...
...Few Strong to Marginally Severe Storms Possible Late Today...
...Heat Index Values Approaching 100 to 105 Degrees Tuesday through
Thursday...
Current-Tonight...Warm and humid summer conditions today with heat
indices approaching 100F across much of ECFL. The 15Z KXMR sounding
came in with a PWAT of 1.50 inches and a 500 mb temp of -7.4C. Also
of interest remains the DCAPE value of 1294 J/KG which reflects some
drier air aloft and could provide for gusty, downburst winds in
later day storms. The 915 MHZ Cape wind profilers continue to show a
deep SW/WSW flow (~10kts) above the surface through 10.0 Kft. Some
lower PWAT (<1.50") values remain forecast for much of ECFL into
this afternoon, with highest values across Okeechobee County and the
Treasure Coast. Some modest improvement in these values is expected
late afternoon/early evening as sea breezes move inland along with
subsequent mesoscale boundary collisions. We expect some isolated
convection again by mid afternoon associated with the ECSB, and
greatest coverage for showers and storms late afternoon/early
evening surrounding additional boundary collisions and a bump up in
deep layer moisture. Mesoscale models show the WCSB a little more
active later today (southward) than on Sun. The mesoscale models are
now showing a little more robust convection across the interior
early this evening, too! We continue low end CHC PoPs (30pct) north
of I-4 with 30-40pct southward thru sunset. Storm motion remains
toward the west at around 10 mph, but some late day storms anchored
on the sea breeze could exhibit erratic motion at times. Storm
impacts include torrential downpours, occasional to frequent cloud
to ground lightning, downburst winds of 45 to 55 mph locally, and
perhaps isolated small to coin-size hail (marginally severe).
Onshore surface wind flow from the sea breeze with slow penetration
inland will become light/variable again this evening and overnight.
Activity will diminish through mid-late this evening with warm and
muggy conditions as eventual low temps fall into the U60s to M70s
across ECFL.
Previous Extended Forecast Discussion...
Tuesday-Thursday...Mid level Atlantic ridge will build steadily
northward from the FL Straits/southern Bahamas into central Florida
through the period, while the surface ridge axis remains across the
southern half of the CWA (Lake O/Treasure Coast region). This will
keep a pattern of scattered showers/storms (40-50 percent) in place
through the period with slightly higher numbers over the interior.
Max temps around 90F near the coast and L-M90s west of I-95. Mins in
the 70s. Max HI values between 100-105F the next several afternoons,
which, as we approach July, will be getting closer to normal values.
Friday-Monday...Mid level ridging is forecast to build farther north
across the central-eastern CONUS, with the ECM showing this taking
place more strongly/farther west than the GFS. The Atlantic surface
ridge will shift a little farther north into north Florida through
this weekend, before settling back south toward the northern CWA
early next week. Scattered POPs should favor the central to western
peninsula, especially this weekend. Went below NBM guidance by a
solid 10 percent, which appears to have some high bias for this type
of flow regime, and it has been running higher than MEX/ECX MOS
since the onset of the wet season. All in all, POPs over the next 7-
8 days don't differ much from climo. Max temps remain 80s-90F along
the coast and L-M90s inland, with mins in the 70s.
&&
.AVIATION...East and west coast sea breezes have initiated as of
18Z, with an anticipated collision and convective development around
20-21Z mainly near interior terminals. Have added TEMPO groups for
KLEE/KMCO/KISM/KSFB to reflect highest confidence, with vicinity at
all other terminals. Westerly steering flow will drive activity to
the east coast, so anticipate SHRA/TSRA to persist after 00Z from
KTIX southward. Any storms that develop will produce IFR/MVFR
reductions, with the potential for wind gusts of 35kts. Variable
winds overnight become S/SE tomorrow prior to sea breeze development.
&&
.MARINE...Current-Tonight...Favorable small craft boating conditions
outside of storms. Seas around 2 ft near shore and 3 ft well
offshore. Onshore winds with the daily sea breeze circulation will
gradually veer to S/SSW again this evening and overnight. ISOLD aftn
storms near the coast along the sea breeze formation may affect
intracoastal and near shore waters interests. Again, later this
evening a few storms may push back toward the coast with storm
motion (westerly). Mariners on inland lakes will also need to keep
an eye to the sky late this afternoon and early evening. Winds/seas
locally higher invof storms.
Previous Extended Marine Forecast Discussion...
Tuesday-Friday...Benign boating conditions will remain in place,
with offshore moving storms the main concern the next few days,
mainly north of Cape Canaveral. Proximity of the low level ridge
axis to ECFL will keep wind speeds <15kt with synoptic direction E-
SE to its south and S-SW to its north. Winds becoming onshore near
the coast in the ECSB circulation each afternoon. Seas 2-3ft.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 92 73 94 / 20 40 0 40
MCO 74 94 74 96 / 40 50 0 50
MLB 74 92 73 92 / 20 40 10 40
VRB 74 92 73 92 / 10 40 10 40
LEE 75 92 75 95 / 20 50 0 40
SFB 76 94 75 97 / 30 50 0 40
ORL 76 94 76 95 / 40 50 0 50
FPR 73 92 73 92 / 10 40 10 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
ALL FORECAST GRIDS...Sedlock
RADAR....Kelly
AVIATION...Smith
Hazardous weather outlook, Jun 22, 8:38 AM EST, 10 hours 22 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
938 AM EDT Mon Jun 22 2020
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-230000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
938 AM EDT Mon Jun 22 2020
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Isolated lightning storms will develop along the east coast sea
breeze from early to mid afternoon before the highest coverage
transitions across the interior from late afternoon into early
evening due to additional boundary collisions. Some of these evening
storms may push back towards the coast, especially Cape southward.
Today's storm motion will be to the east at around 10 mph with storm
threats being torrential downpours, locally strong wind gusts of 45
to 55 mph, small to coin-size hail, and frequent lightning. An
isolated severe storm with damaging wind gusts up to 60 mph cannot
be ruled out mainly for areas south of Orlando, where a Marginal
Risk of Severe Weather has been placed by the Storm Prediction
Center.
.MARINE THUNDERSTORM GUST IMPACT...
Isolated to widely scattered lightning storms that develop along the
east coast breeze from early to mid afternoon will have the
potential to be pushed back eastward toward the Intracoastal and
near shore Atlantic waters. Mariners will need to keep an eye for
storms approaching from the west. Showers and storms will then
transition inland from late afternoon to early evening, but storms
could again approach and move offshore of the east coast this
evening. Storms will generally move to the east around 10 knots, and
stronger storms will be capable of wind gusts in excess of 34 knots.
An isolated severe storm producing wind gusts in excess of 50 knots
cannot be ruled out, but this threat is primarily expected to be
across inland lakes from Orlando southward. Small to coin-size hail
may also be possible late today.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered lightning storms are expected each afternoon and early
evening through the remainder of this week and the weekend. Frequent
lightning strikes, torrential downpours, small hail, and gusty winds
are the main threats with any stronger storms which will develop. A
few severe storms are also possible in the afternoon hours from
Tuesday through Thursday.
Very warm and humid conditions will produce heat index values in
the 100 to 105 degree range during the afternoons from Tuesday
through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following all local, state, and CDC
guidelines.
Combs/Sedlock
In the hours before
Special weather statement, Jun 22, 3:41 PM EST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
441 PM EDT Mon Jun 22 2020
FLZ059-064-222115-
St. Lucie FL-Martin FL-
441 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. LUCIE AND
NORTHWESTERN MARTIN COUNTIES UNTIL 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2704 8039 2705 8060 2723 8058 2721 8035
TIME...MOT...LOC 2041Z 183DEG 12KT 2708 8049
KN
Special weather statement, Jun 22, 4:16 PM EST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
516 PM EDT Mon Jun 22 2020
FLZ059-222145-
St. Lucie FL-
516 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE COUNTY
UNTIL 545 PM EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tradition, or 8 miles southwest of Port Saint Lucie, moving north at
10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
White City, Saint Lucie West, Tradition, Fort Pierce South and
Carlton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8037 2721 8056 2739 8063 2741 8034
TIME...MOT...LOC 2115Z 175DEG 9KT 2723 8048
KN
Special weather statement, Jun 22, 4:46 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
546 PM EDT Mon Jun 22 2020
FLZ059-222215-
St. Lucie FL-
546 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. LUCIE COUNTY
UNTIL 615 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Lucie West, or near White City, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Pierce, White City, Lakewood Park, Treasure Coast Airport and
Fort Pierce South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2733 8035 2735 8053 2756 8059 2756 8056
2755 8036
TIME...MOT...LOC 2146Z 172DEG 19KT 2737 8043
KNSpecial weather statement, Jun 22, 6:38 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
738 PM EDT Mon Jun 22 2020
FLZ053-058-230030-
Okeechobee FL-Osceola FL-
738 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
OSCEOLA COUNTIES UNTIL 830 PM EDT...
At 738 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Campbell to 8 miles south of Lake Kissimmee to
Sebring Regional Airport. Movement was east at 15 mph. Additional
strong storms are expected to develop as this line of storms
collides with the east coast sea breeze over the Kissimmee River.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and Lake Kissimmee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2835 8156 2834 8091 2744 8088 2744 8114
2749 8120 2755 8121 2760 8114 2771 8115
2783 8122 2786 8130 2795 8134 2804 8146
2805 8146 2801 8138 2808 8135 2809 8145
2814 8146 2814 8152 2820 8152 2826 8156
TIME...MOT...LOC 2338Z 253DEG 13KT 2828 8146 2779 8129 2746 8131
RodriguezSpecial weather statement, Jun 22, 6:53 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
753 PM EDT Mon Jun 22 2020
FLZ045-046-230030-
Orange FL-Seminole FL-
753 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEMINOLE AND
CENTRAL ORANGE COUNTIES UNTIL 830 PM EDT...
At 752 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando Executive Airport, or over Conway, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Altamonte Springs, Oviedo, Winter Park and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2845 8128 2848 8144 2866 8136 2864 8117
TIME...MOT...LOC 2352Z 206DEG 17KT 2852 8134
KN